Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 144, NWS Jacksonville, FL

November 12, 2002

NWS Jacksonville, FL issued this severe thunderstorm warning at Nov 12, 2002, 1:23 PM EST. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2002, 1:23 PM EST (18:23 UTC)
Expired
Nov 12, 2002, 1:45 PM EST
In force
22 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 12, 12:10 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Nov 12, 12:10 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1210 PM EST TUE NOV 12 2002

AFTER PHONE CONVERSATION WITH SEVERE STORMS PREDICTION CENTER
FORECASTER HAVE ELECTED TO EXTEND THE WATCH LOCALLY UNTIL 2 PM EST.
LIKELY ALL WATCHES WILL BE DROPPED AT 2 PM AS FLOW BECOMES MORE
UNIDIRECTIONAL AND MAIN VORTICITY AND POOL POOL ALOFT PULL AWAY FROM
AREA. BASICALLY HAVE EXTENDED THE WATCH TO GIVE THINGS A BIT MORE
TIME TO SETTLE DOWN BEFORE COMPLETELY DROPPING IT. THE WATCH IS
DROPPED ROUGHLY WEST OF A LINE FROM JESUP THROUGH WAYCROSS AND LAKE
CITY TO TRENTON.

.JAX...
FL...TORNADO WATCH UNTIL 2 PM FOR ALACHUA...BAKER...BRADFORD...
     CLAY...COLUMBIA...DUVAL...GILCHRIST...NASSAU AND ST JOHNS.
GA...TORNADO WATCH UNTIL 2 PM FOR BRANTLEY...CAMDEN...CHARLTON...
     GLYNN...PIERCE...WARE AND WAYNE..

SANDRIK
Hazardous weather outlook, Nov 12, 12:50 PM EST, 33 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-122300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1250 PM EST TUE NOV 12 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...

...SEVERE WEATHER EXPECTED THIS AFTERNOON AND TONIGHT...
...TORNADO WATCH IN EFFECT UNTIL 2 PM FOR THE FOLLOWING COUNTIES IN
SOUTHEAST GEORGIA...CAMDEN AND GLYNN AND THE FOLLOWING COUNTIES IN
NORTH FLORIDA...ALACHUA...BAKER...CLAY...DUVAL...NASSAU...ST. JOHNS
AND UNION.

A COLD FRONT IS APPROACHING THE AREA AS A SURFACE LOW MOVES ALONG
THE FRONT TOWARD THE CAROLINAS. THIS IS A DANGEROUS SYSTEM THAT HAS
PRODUCED SEVERE WEATHER ACROSS THE REGION AND LOCALLY. A SLIGHT RISK
OF SEVERE WEATHER CONTINUES TODAY AND TONIGHT FOR THE FORECAST AREA.
THIS MEANS THE POSSIBILITY EXISTS FOR SEVERE THUNDERSTORM
DEVELOPMENT...MAINLY IN THE WATCH AREA. INTENSE LIGHTNING...HEAVY
RAINFALL...DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE POSSIBLE
IN THE STRONGEST STORMS.

HEAVY RAINFALL IS EXPECTED ACROSS PORTIONS OF INLAND SOUTHEAST
GEORGIA THROUGH TONIGHT....WITH LOCAL RAINFALL TOTALS OF 2 TO 4
INCHES LIKELY BY EARLY WEDNESDAY.  RIVER LEVELS REMAIN HIGH FROM LAST
WEEKS HEAVY RAIN EVENT...AND THESE AMOUNTS COULD BRING A FEW RIVER
BASINS IN SOUTHEAST GEORGIA CLOSE TO BANK-FULL.

INTERESTS IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA SHOULD CLOSELY
MONITOR THIS DANGEROUS WEATHER SITUATION THROUGHOUT THE DAY. THOSE
WITH NOAA WEATHER RADIOS SHOULD LEAVE THE ALARM FEATURE ON TODAY
THROUGH TONIGHT FOR THE LATEST WEATHER WATCHES AND WARNINGS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTERS ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA THIS
MORNING.

.DAYS TWO THROUGH SEVEN...

THE COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. RAIN AND SHOWERS
WILL PERSIST BEHIND THE FRONT THROUGH THE EARLY MORNING HOURS ON
WEDNESDAY. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY
THROUGH NEXT TUESDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Local storm report, Nov 12, 8:08 AM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
808 AM EST TUE NOV 12 2002

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 AM    WILLACOOCHEE              GA   TORNADO
11/12/02   ATKINSON                       REPORTED BY BACON COUNTY
                                          EMERGENCY MANAGEMENT

SANDRIK
Local storm report, Nov 12, 8:19 AM EST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
819 AM EST TUE NOV 12 2002

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0813 AM    2 NE WILLACOOCHEE         GA   TORNADO
11/12/02   ATKINSON                       REPORTED BY EMERGENCY
                                          MANAGEMENT. ON THE
                                          ATKINSON-COFFEE COUNTY LINE
                                          NEAR MARSHAL CORBET RD.

ACS
Special weather statement, Nov 12, 9:04 AM EST, 4 hours 19 minutes before
GAZ136-121430-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 AM EST TUE NOV 12 2002

...STRONG THUNDERSTORMS WILL IMPACT THE FOLLOWING WAYNE COUNTY
THROUGH 930 AM EST...

AT 904 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
23 MILES NORTH OF ODUM TO 6 MILES WEST OF BROADHURST...OR ALONG A
LINE EXTENDING FROM 8 MILES SOUTHEAST OF REIDSVILLE TO 10 MILES
SOUTHWEST OF JESUP...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ODUM...BROADHURST...
JESUP...DOCTORTOWN AND GARDI THROUGH 930 AM EST. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

CAMP
Local storm report, Nov 12, 10:06 AM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1006 AM EST TUE NOV 12 2002

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0815 AM    3 SW ALMA                 GA   TORNADO
11/12/02   BACON                          1 MOBILE HOME DESTROYED
                                          AND ROOF BLOWN OFF A WOOD
                                          FRAME HOUSE TWO AND ONE
                                          HALF MILES SOUTHWEST OF THE
                                          AIRPORT. PUBLIC ALSO
                                          REPORTED A FUNNEL CLOUD AT
                                          TREE TOP LEVEL IN THE
                                          VICINITY AT THE SAME TIME.
                                          TIME.REPORTED BY EMERGENCY
                                          MANAGEMENT

0840 AM    PINE GROVE                GA   WIND DAMAGE
11/12/02   APPLING                        LARGE TREES DOWN ALONG
                                          HIGHWAY 341.REPORTED BY
                                          CO-OP OBSERVER

SANDRIK
Local storm report, Nov 12, 10:24 AM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1024 AM EST TUE NOV 12 2002

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 AM    7 SW DOUGLAS              GA   WIND DAMAGE
11/12/02   COFFEE                         *** 0 DEAD, 2 INJ ***
                                          3 CHICHEN HOUSES TOTALLY
                                          DESTROYED. TWO PERSONS
                                          INSIDE CHICKEN HOUSES
                                          TRANSPORTED TO HOSPITAL
                                          CONDITION UNKNOWN. 1 TREE
                                          IN ROOF OF BRICK HOUSE. 2
                                          HOUSES WITH ROOF DAMAGE.
                                          POSSIBLE TORNADO DAMAGE IS
                                          ON PATH OF WILLICOOCHEE
                                          TORNADO. REPORTED BY
                                          EMERGENCY MANAGEMENT.

SANDRIK
Special weather statement, Nov 12, 12:38 PM EST, 45 minutes before
FLZ024-025-121815-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1238 PM EST TUE NOV 12 2002

...STRONG THUNDERSTORMS WILL IMPACT DUVAL AND NASSAU COUNTIES
THROUGH 115 PM EST...

AT 1238 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES NORTHEAST OF CALLAHAN TO 4 MILES SOUTH OF JACKSONVILLE
HEIGHTS...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
CALLAHAN TO 7 MILES WEST OF ORANGE PARK...MOVING EAST AT 20 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NASSAU
VILLAGE-RATLIFF...CALLAHAN...NORMANDY...RIVERSIDE...ORTEGA...
JACKSONVILLE INTERNATIONAL...SAN MARCO AND DOWNTOWN JACKSONVILLE
THROUGH 115 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

CAMP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 2:13 AM ESTSevere Thunderstorm WarningJAX47 min
Nov 12, 2:34 AM ESTTornado WarningJAXHamilton10 hr
Nov 12, 2:34 AM ESTTornado WarningJAXHamilton, Suwannee10 hr
Nov 12, 3:04 AM ESTSevere Thunderstorm WarningJAX56 min
Nov 12, 3:59 AM ESTSevere Thunderstorm WarningJAX46 min
Nov 12, 11:14 AM ESTSevere Thunderstorm WarningJAX46 min
Nov 12, 11:28 AM ESTTornado WarningJAXBaker42 days
Nov 12, 12:18 PM ESTTornado WarningJAXAlachua27 min
Nov 12, 12:58 PM ESTSevere Thunderstorm WarningJAX32 min
Nov 12, 1:07 PM ESTSpecial Marine WarningJAX113 min
Nov 12, 1:30 PM ESTTornado WarningJAXDuval42 days
Nov 12, 2:19 PM ESTTornado WarningJAXSaint Johns41 min
Nov 12, 2:41 PM ESTSpecial Marine WarningJAX2 hr
Nov 12, 7:25 AM ESTTornado WarningJAXAtkinson, Coffee7 hr
Nov 12, 8:00 AM ESTTornado WarningJAXBacon, Coffee, Jeff Davis7 hr
Nov 12, 8:15 AM ESTTornado WarningJAXAppling42 days

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.